Jump to content
CrazyBoards.org

Moving a lot. Or 'The Shakes'. [ Abilify/ aripiprazole]


Recommended Posts

I am taking Abilify and it seems to be helping.

I can't tell if I actually am moving, shaking my leg/arm/torso semi-voluntarily and absent mindedly or not and it is really really odd. The movement is very slight, which is part of the problem. So I didn't notice for a long time that I was doing it.

I will be sitting on the computer and realize that I am shaking my torso. I make it stop and it's fine. Later on, I'm shaking my legs or my legs are shaking. They stop.

I would normally say "Ok. Yay med is making me shaky." Only it isn't that. I've gotten shaky from meds and this isn't it.

I don't know which it is, if it is an akathesia type thing [because I am not really feeling restless or a need to move], if it's a big enough deal to say something before a January appointment or if it's an Abilify thing.

So- anyone had a shak-ish thing that you could stop? That was sort of noticeable?

It isn't even like my knee bounces. Just... I'm shaking my leg.

Weird. Not a huge deal, but slightly bothersome, I suppose.

Anyone know what the hell I am talking about? At all?

Link to comment
Share on other sites

I'm not sure but that might be extrapyramidal symptoms (involuntary movements often caused by antipsychotics). Calling your doc on Monday would be a good idea - it's a fairly serious symptom and I think they usually take people off the med because of it.

Link to comment
Share on other sites

Yeah. See, I'm really not sure. That was why I was hoping someone who might find what I was saying familiar might happen upon my post.

It's hard to figure out and hard to describe and blahblahblah.

If it's eps than probably bye bye abilify. In the very least a sooner appointment with a lot of serious medication discussion. It might not be working as well as I think and it might not be worth holding onto who knows. It's hard to tell until several months sometimes.

I wish I could talk to someone who had the same thing going on.

I would just be surprised if I got eps, for some reason. I have no idea why. Probably because I like the med. Also because I've been on it for a little bit. And, um... maybe I have this "nah, not me." thing. or something.

I also don't know what sort of eps things are like to experience. At oppose to just having shakyness or 'jitteryness' or agitation or whatever else.

Blah. Am I rambling? I'm rambling. sorry.

Link to comment
Share on other sites

Now that you mention it I kinda get that with risperdal... I've never mentioned it to pdoc so I don't know what it is, I think it's worse on my right side or maybe I just notice that side cos I use it more... my next appt is feb 1st.

I usually stay away from the med boards cos I know jack shit really about SE's etc but if you work it out let me know... my pdoc has only really asked if I get parkansonian tremors, but I wouldn't call them tremors, that sounds too extreme... so I dunno but I think I get it too or something similar but on a different med

Link to comment
Share on other sites

I am taking Abilify and it seems to be helping.

I can't tell if I actually am moving, shaking my leg/arm/torso semi-voluntarily and absent mindedly or not and it is really really odd. The movement is very slight, which is part of the problem. So I didn't notice for a long time that I was doing it.

[...]

So- anyone had a shak-ish thing that you could stop? That was sort of noticeable?

It isn't even like my knee bounces. Just... I'm shaking my leg.

Weird. Not a huge deal, but slightly bothersome, I suppose.

Anyone know what the hell I am talking about? At all?

For what it's worth, I had the exact same thing when I took Abilify, although much worse, causing me to stop taking the med after a few days.

The first day and second day were fine, the third day I kept tapping my foot, and the fourth day was living hell. Ever had restless legs? My entire body felt like that. Couldn't stop moving, couldn't stand sitting down, everything was tingling. Called my pdoc who said I should discontinue immediately. I did, and everything returned to normal over a period of about three days.

I checked an online forum afterwards, and it seems that several people had discontinued Abilify for the same reason. Others had similar but much milder symptoms which didn't bother them as much.

Even though Abilify did not work for me, I don't want to scare people off from trying it. It has proven to be a miracle drug for my father, who has had serious Biploar I for over 40 years.

- TroyNY

Link to comment
Share on other sites

i had a horrible reaction to seroquel that i've talked about before and won't get into here, except to say that i had your symptoms, magnified many, many times (and that was just a part of what was wrong with me). i had to discontinue seroquel, and then my body went back to normal after a few days.

maybe if it is the abilify, you could take it with a beta blocker like inderal? or with symmetrel (known to reduce eps)? sometimes taking another drug to get rid of the side effects of the other is beneficial if the first drug works so well that you don't want to discontinue it.

i'd have a chat with your pdoc about it. the worst that could happen is that you'll be pulled from abilify. more than likely, s/he'd try to give you something to help with the eps.

lots of luck,

loon

Link to comment
Share on other sites

I called my doctor and talked to him about it and how it was making me feel and the shaky stuff. How it was sort of different than other stuff. We decide for now to reduce it to 10 mgs [instead of 15] since I seemed to be a littl better in general [though it could be a couple different things, honestly] and I hadn't noticed shaking/moving from the abilify until after I went up on 15 for a while. And I see him at the beginning of January, so I can check with him then how it's going.

But yeah, he said it sounded like it was probably too much right now. If there are any problems I can still call him between now and the appointment.

I'm glad that he is so accessible and will just call the other script into my pharmacy instead of having to try to squeeze me in some where for an appointment or making me wait. I'm still all freaked out about calling doctors, but it isn't like I could try to ask anyone else to make this call for me.

Thanks for resonding everyone. It really helped me make up my mind about what I wanted to do and what I thought might be a good thing to ask my doctor about.

Link to comment
Share on other sites

I was on Abilify for a while, and that happened to me at first. I know exactly what you're talking about (I think.) the problem is that after a few months it turned itself into pretty yucky akathisia. it went from me consciously doing it, then me being able to stop it after unconsciously starting, then me not being able to stop it at all and going out of my head and then bam. I gave up on that.

unfortunately, Abilify was amazing for my moods. it kept me stable, happy, and didn't zombify me. (it did the opposite...) so, best of luck with you. hopefully lowering the dosage and keeping in touch with your pdoc will keep it from becoming yucky. or I might just be a freak.

anyway, good luck. <3

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...